MAUDE Adverse Event Report: WILSON-COOK MEDICAL INC FUSION WIRE GUIDE LOCKING DEVICE; ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY

WILSON-COOK MEDICAL INC FUSION WIRE GUIDE LOCKING DEVICE; ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY
Model Number G31522
Medical Device Problem Codes Accessory Incompatible (1004); Use of Device Problem (1670)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 03/23/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation evaluation: the product said to be involved was returned in a clear plastic bag.Provided with the return was an open pouch from the lot number provided in the report.The label matches the product returned.Additionally, components from a second fs-wl-o-s device were included (a large purple seal and white foam piece), lot unspecified, which was reportedly disassembled by the user as part of their initial investigation into the source of the foam.The orange wire lock component and partial bottom seal segment were unable to be definitively assigned to the complaint piece or the additional returned device.Our laboratory evaluation of the product said to be involved confirmed the report.The complaint piece was split/torn open half way through the bottom seal exposing the interior of the seal.Evidence of adhesive was observed within the lock as portions of the foam piece remained adhered to the interior surfaces of the purple top seal.The majority of the foam was returned detached from the purple seal.Both the detached portion of the foam and remaining foam within the lock are stained a dark yellow.Under magnification the foam was confirmed to have been slit and the center of the foam has been fully cut.A product discrepancy or anomaly that could have contributed to this reported occurrence was not observed.The device history record for the lot number number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: our evaluation of the product said to be involved confirmed the reported detachment of the foam piece from within the wire lock.The additional information provided indicated that water soluble lubricant was not applied to the top of the seal cap prior to insertion of accessories.The instructions for use indicate: "apply water-soluble lubricant to top of cap as needed to ease passage of accessories." this is the most likely cause for the detachment of the foam during accessory usage.Prior to distribution, all fusion wire guide locking devices are subjected to a visual inspection and functional testing to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: based on the quality engineering risk assessment no corrective action is warranted at this time.A review of the complaint history was conducted.This report represents an unusual occurrence.Based on this review, the likelihood of this type of report is remote.Quality assurance will continue to monitor for complaint trends.Additional comments: based on the information provided that a water-soluble lubricant was not applied to the top of the cap prior to advancement of the accessories, a cook representative has been directed to contact the medical facility involved in an effort to promote further education and understanding related to appropriate usage of this product.
 
Event or Problem Description
During an endoscopic retrograde cholangiopancreatography (ercp) procedure, the physician used a cook fusion wire guide locking device.It was reported that the device fell apart during use.The sponge and seals all came apart from the plastic handle.The sponge fell down the scope and into the patient [subject of report].They had to fish the sponge out of the patient.The procedure was successfully completed with another device of the same type.The foam piece fell down the scope and into the patient.It was not specified how it was retrieved, but a section of the device did not remain inside the patient¿s body.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.

Brand Name
FUSION WIRE GUIDE LOCKING DEVICE
Common Device Name
ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY
Manufacturer (Section D)
WILSON-COOK MEDICAL INC
4900 bethania station rd
winston-salem NC 27105
Manufacturer (Section G)
WILSON-COOK MEDICAL INC
4900 bethania station rd
winston-salem NC 27105
Manufacturer Contact
sabrina o¿brien
4900 bethania station rd
winston-salem, NC 27105
3367440157
MDR Report Key24912981
Report Number1037905-2026-00181
Device Sequence Number15902595
Product Code OCY
UDI-Device Identifier00827002315228
UDI-Public(01)00827002315228(17)290107(10)W4997929
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/17/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG31522
Device Catalogue NumberFS-WL-O-S
Device Lot NumberW4997929
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/27/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/23/2026
Initial Report FDA Received Date04/17/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/07/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SCOPE, UNKNOWN MAKE OR MODEL.; SPHINCTEROTOME, UNKNOWN MAKE AND MODEL.; WIRE GUIDE, UNKNOWN MAKE AND MODEL.
Patient SexUnknown